Alert archive / New York / Flash Flood Warnings in 2002
Flash Flood Warning 17, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 27, 2002, 2:03 AM EDT for Steuben County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2002, 2:03 AM EDT (06:03 UTC)
- Expired
- Jun 27, 2002, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 270603 AAA FFWBGM NYC101-270900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 200 AM EDT THU JUN 27 2002 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED A * FLASH FLOOD WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK * UNTIL 500 AM EDT. * AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED NOTHING UPSTREAM FROM THE AFFECTED AREA. RADAR ESTIMATES AND ACTUAL MEASURED AMOUNTS OF RAINFALL WERE BETWEEN 2 AND 4 INCHES. MOST OF THIS FELL IN ONLY AN HOUR OR TWO. LOCATIONS WHICH WILL OR ARE EXPERIENCING FLOODING ARE ARKPORT... AVOCA... BATH... CAMPBELL... HAMMONDSPORT... HOWARD... HORNELL... NORTH HORNELL... AND TREMONT. STREET FLOODING AND FLOODING OF LOW LYING AREAS IS ONGOING IN CENTRAL STEUBEN COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT $$ LAT...LON 4247 7771 4216 7773 4221 7711 4244 7710
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:45 PM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 26, 8:45 PM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 845 PM EDT WED JUN 26 2002 UPDATED ZONES WIBIS ARND 900 PM TO REMOVE WATCH HEADLINE. ACTIVITY APPEARS TO BE ON THE WANE BUT WILL KEEP AT LEAST CHC POPS FOR THE OVRNGT PD FOR SHRA/TSRA. THANX ALY FOR HELP TDA. --------------------------------------------------------------------- .DISC...IN BACKUP SITTUATION FOR WFO BGM. WILL KEEP FCST FAIRLY CONSISTANT WITH PREV THINKING. HAVE MODIFIED TEMPS SLIGHTLY TO BLEND WITH LATEST GUIDANCE. MDLS STILL SHOWING AREA NVA MOVG INTO CWA LT TNT...BUT NUMEROUS VORT MAXS THRU NEXT 48 HRS. SO WILL BRING SLGHT BRK IN CNVCTN BUT SHLD PICK UP AGN BY THU AFTN. SPC HAS ISSUED SVR TSTM WTCH FOR MST NY CTYS IN CWA TIL 9 PM... BUT NO PA CTYS. ALBWRKZON SENT. .BGM...SVR TSTM WATCH TIL 9 PM EDT ALL NY CWA CTYS XCPT STEUBEN...YATES AND SULLIVAN. LAB
In the hours before
Special weather statement, Jun 26, 8:45 PM EDT, 5 hours 18 minutes before
NYZ044>046-055>057-270215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 845 PM EDT WED JUN 26 2002 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 836 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS FROM 5 MILES SOUTHWEST OF CINCINNATUS TO 19 MILES WEST OF CASTLE CREEK... MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... GREENE AND CASTLE CREEK AT 855 PM. CHENANGO FORKS AT 900 PM. OXFORD AT 910 PM. NORWICH AND CHENANGO BRIDGE AT 915 PM. GUILFORD AT 920 PM. SANITARIA SPRINGS AND BAINBRIDGE AT 925 PM. SIDNEY AT 930 PM. UNADILLA AND HARPURSVILLE AT 935 PM. ONEONTA AT 1000 PM. MEREDITH AT 1010 PM. EXPECT HAIL... FREQUENT DANGEROUS LIGHTNING... TORRENTIAL RAIN... AND POSSIBLY HAIL... IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE... SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS... HAIL... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. TAC
Special weather statement, Jun 26, 9:04 PM EDT, 4 hours 59 minutes before
NYZ017-016-023-024-PAZ038-039-040-NYZ062-057-056-055-025-044-045-046- 036-037-009-018-260100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 904 PM EDT WED JUN 26 2002 ...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT HAD BEEN IN EFFECT FOR PARTS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA HAS EXPIRED. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING...BUT THEY ARE NO LONGER EXPECTED TO REACH SEVERE LEVELS...SO THE WATCH HAS BEEN ALLOWED TO EXPIRE. MORFORD
Local storm report, Jun 26, 9:18 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
918 PM EDT WED JUN 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM LACKAWAXEN PA WIND DAMAGE
06/26/02 PIKE SEVERAL TREES AND POWER
LINES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
0200 PM 9 NW MILFORD PA .75 INCH HAIL
06/26/02 PIKE DIME SIZED HAIL. REPORTED
BY OTHER
0215 PM FALLSBURG NY WIND DAMAGE
06/26/02 SULLIVAN 2 TREES DOWN POWER LINES
ALSO REPORTED DOWN. WIND
DAMAGE ALSO IN WOODBURNE.
REPORTED BY EMERGENCY
MANAGEMENT
0650 PM SONORA NY WIND DAMAGE
06/26/02 STEUBEN TREES BLOWN DOWN. REPORTED
BY CO-OP OBSERVER
0650 PM BATH NY .50 INCH HAIL
06/26/02 STEUBEN
0804 PM VAN ETTEN NY .25 INCH HAIL
06/26/02 CHEMUNG REPORTED BY
STORM SPOTTER
0808 PM SPENCER NY .75 INCH HAIL
06/26/02 TIOGA REPORTED BY
STORM SPOTTER
PRALocal storm report, Jun 26, 9:52 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
952 PM EDT WED JUN 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM LACKAWAXEN PA WIND DAMAGE
06/26/02 PIKE SEVERAL TREES AND POWER
LINES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
0200 PM 9 NW MILFORD PA .75 INCH HAIL
06/26/02 PIKE DIME SIZED HAIL. REPORTED
BY OTHER
0215 PM FALLSBURG NY WIND DAMAGE
06/26/02 SULLIVAN 2 TREES DOWN POWER LINES
ALSO REPORTED DOWN. WIND
DAMAGE ALSO IN WOODBURNE.
REPORTED BY EMERGENCY
MANAGEMENT
0650 PM SONORA NY WIND DAMAGE
06/26/02 STEUBEN TREES BLOWN DOWN. REPORTED
BY CO-OP OBSERVER
0650 PM BATH NY .50 INCH HAIL
06/26/02 STEUBEN
0804 PM VAN ETTEN NY .25 INCH HAIL
06/26/02 CHEMUNG REPORTED BY STORM SPOTTER
0808 PM SPENCER NY .75 INCH HAIL
06/26/02 TIOGA REPORTED BY STORM SPOTTER
0755 PM ERIN NY WIND DAMAGE
06/26/02 CHEMUNG NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
0800 PM VAN ETTEN NY WIND DAMAGE
06/26/02 CHEMUNG NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
PRAThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:00 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Jun 27, 2:03 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 57 min |
| Jun 27, 2:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 43 min |
| Jun 27, 3:40 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 50 min |
| Jun 27, 4:21 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 24 min |
| Jun 27, 4:29 PM EDT | Flash Flood Warning | BGM | Chemung, Steuben | 3 hr |
| Jun 27, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 25 min |
| Jun 27, 4:46 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 44 min |
Nearby
Flash Flood Warnings in New York, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.